Hail, Curry
- When
- June 23, 4:05 PM MST
- Where
- Curry County, Broadview
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.820, -103.220
A weak upper level disturbance over the Texas panhandle helped develop an MCS over east central New Mexico during the late afternoon of the 23rd. The MCS raced south during the early nighttime hours, bringing isolated reports of large hail and high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A weak upper level disturbance over the Texas panhandle helped develop an MCS over east central New Mexico during the late afternoon of the 23rd. The MCS raced south during the early nighttime hours, bringing isolated reports of large hail and high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 2:08 PM MST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT JUN 23 2007 .DISCUSSION...WITH THE EXCEPTION OF A FEW RELATIVELY MINOR VARIANCES IN T STORM COVERAGE AND DISTRIBUTION AND THE DEGREE OF NIGHTTIME EAST WIND INTRUSIONS BELOW PASSES/GAPS IN CENTRAL MT CHAIN...THERE WILL BE NO FUNDAMENTAL FCST VARIATIONS FOR THE NEXT SEVERAL DAYS. WHAT IS IN THE PROCESS OF BECOMING THE UPPER LEVEL HIGH THAT WILL NOT DIE WILL CONTINUE TO BE ANCHORED OVER THE WESTERN PART OF THE STATE. THIS HIGH WILL BECOME GRADUALLY MORE TILTED IN TIME TO A MORE SW TO NE ORIENTATION BY THE EFFECTS OF WEAK DISTURBANCES IN THE WESTERLIES ON THE NW SIDE OF IT AND EASTERLIES ON THE SE SIDE OF IT. LOOKS TO BE AT LEAST A SLIGHT DOWNTURN IN CONVECTION SUNDAY...MON...AND POSSIBLY TUE BEFORE THE GFS DECIDES THAT THERE WILL BE A WEAK TO MODERATE WESTWARD SURGE OF LOW LEVEL MOISTURE. NOT CERTAIN ATTM WHY THIS WILL OCCUR...BUT GFS IS KNOWN FOR NOT BEING AS AGGRESSIVE AS THE NAM/WRF WITH THESE...SO DON/T WANT TO DISCOUNT COMPLETELY THUS KEPT THE SMALL DEGREE OF INCREASE IN CONVECTION NEARER THE CENTRAL MT CHAIN AND WESTWARD FOR MIDWEEK. NOT CONVINCED IT WILL GET QUITE AS FAR W AS WE CURRENTLY HAVE INDICATED...BUT WILL STAY WITH IT FOR NOW. LATE WEEK AND BEYOND THE GFS AND TO A LITTLE LESSER DEGREE THE ECMWF WANT TO DROP AN UPPER LEVEL LOW OR TROUGH DOWN INTO THE EASTERLIES ACROS S CENTRAL TX THEN GRADUALLY SHIFT IT WESTWARD UNDER THE OVERSTAYING-ITS- WELCOME HIGH OVER THE STATE. AS OF NOW IT DOESN/T LOOK ALL THAT LIKELY THIS THIS NEW DEVELOPMENT WILL SUFFICIENTLY DISLODGE THE HIGH FAR ENOUGH TO W OR N TO BRING ALL THAT MUCH MORE MOISTURE INTO NM...BUT TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 99 56 97 / 0 0 0 0 GALLUP.......................... 47 95 48 93 / 0 0 0 0 GRANTS.......................... 51 94 49 94 / 10 0 0 0 GLENWOOD........................ 52 96 52 96 / 10 5 5 5 CHAMA........................... 43 86 42 87 / 10 5 5 5 LOS ALAMOS...................... 55 88 53 92 / 10 5 5 0 RED RIVER....................... 41 82 42 84 / 10 10 5 10 TAOS............................ 49 92 48 93 / 10 5 5 0 SANTA FE........................ 54 91 58 93 / 20 10 5 0 SANTA FE AIRPORT................ 57 93 56 95 / 20 5 5 0 ESPANOLA........................ 58 94 53 99 / 10 5 5 0 ALBUQUERQUE HEIGHTS............. 68 96 67 98 / 20 5 5 0 ALBUQUERQUE VALLEY.............. 65 97 60 97 / 20 5 5 0 ALBUQUERQUE FOOTHILLS........... 64 94 59 97 / 20 5 5 0 ALBUQUERQUE WEST MESA........... 66 96 63 101 / 20 5 5 0 SOCORRO......................... 63 98 61 97 / 20 5 5 0 SANDIA PARK/CEDAR CREST......... 57 89 51 91 / 20 10 5 0 MORIARTY/ESTANCIA............... 54 94 53 92 / 30 10 10 0 CARRIZOZO....................... 61 92 63 98 / 30 10 10 5 RUIDOSO......................... 55 85 55 87 / 30 10 10 10 RATON........................... 52 91 53 92 / 10 10 0 5 LAS VEGAS....................... 51 88 52 89 / 20 10 5 5 ROY............................. 58 91 58 88 / 20 10 5 5 CLAYTON......................... 59 91 62 92 / 20 5 0 5 SANTA ROSA...................... 61 94 59 94 / 30 10 10 5 TUCUMCARI....................... 62 95 64 96 / 30 10 5 5 FORT SUMNER..................... 64 96 65 92 / 30 10 10 5 CLOVIS.......................... 64 94 65 94 / 30 10 10 5 PORTALES........................ 64 95 66 95 / 30 10 10 5 ROSWELL......................... 66 96 68 98 / 20 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT SAT JUN 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 537 AM MDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY RAIN AT RATES UP TO THREE QUARTERS OF AN INCH PER HOUR AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT SAT JUN 23 2007 NMZ005-232130- NORTHEAST HIGHLANDS- 247 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORMS MOVING SOUTH THROUGH WESTERN SAN MIGUEL COUNTY... AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER...FROM 10 MILES SOUTHEAST OF WATROUS TO NEAR ANTON CHICO. . MOVEMENT WAS SOUTH AT 20 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT SAT JUN 23 2007 NMZ012-232230- CONCHAS LAKE/GUADALUPE COUNTY- 351 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORM MOVING SOUTH THROUGH GUADALUPE COUNTY AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING SOUTH THROUGH CENTRAL AND WESTERN PORTIONS OF GUADALUPE COUNTY. MOTORISTS TRAVELING ALONG INTERSTATE 40 NEAR SANTA ROSA SHOULD BE ON THE LOOKOUT FOR THESE STRONG STORMS.
The Cannon AFB radar (KFDX), 42 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28331, 28332, 28333, 28334, 28335.